Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 7, NWS Brownsville, TX

March 21, 20228 counties in Texas

NWS Brownsville, TX issued this red flag warning at Mar 21, 2022, 2:59 PM CDT for 8 counties in Texas. It took effect at Mar 22, 2022, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2022, 2:59 PM CDT (19:59 UTC)
In effect from
Mar 22, 2022, 10:00 AM CDT
Expired
Mar 22, 2022, 8:00 PM CDT
In force
10 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2022-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2022-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
592 J/kg
Mixed-layer CIN
-311 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

458 
WWUS84 KBRO 211959
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
259 PM CDT Mon Mar 21 2022

...Threat for Rapid Spreading Wildfires Today...

.Very strong southerly winds continue this afternoon due to low 
pressure developing across the Southern Plains interacting with 
broad high pressure centered over the Mid-Atlantic region. When 
combined with abundant cured fuels and very warm temperatures, 
conditions will be very favorable for wildfires that can grow 
rapidly and spread erratically. As a result, a Red Flag Warning 
remains in effect for all of Deep South Texas and the Rio Grande 
Valley today. A cold front will move through Deep South Texas and
the Rio Grande Valley Tuesday morning and lead to elevated winds
and very low relative humidity Tuesday afternoon. As a result,
have issued another Red Flag Warning for Tuesday afternoon. 

TXZ248>257-351-353-220400-
/O.NEW.KBRO.FW.W.0007.220322T1500Z-220323T0100Z/
/O.CON.KBRO.FW.W.0006.000000T0000Z-220322T0100Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
259 PM CDT Mon Mar 21 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND ABUNDANT CURED FUELS FOR PORTIONS OF DEEP 
SOUTH TEXAS... 

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM 
CDT TUESDAY FOR STRONG NORTH WINDS, LOW RELATIVE HUMIDITY, AND
ABUNDANT CURED FUELS FOR PORTIONS OF DEEP SOUTH TEXAS...

The National Weather Service in Brownsville has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM CDT Tuesday. 

* AFFECTED AREA...Zapata, Jim Hogg, Brooks, Inland Kenedy, 
  Starr, Southern Hidalgo, Inland Willacy, Inland Cameron, 
  Coastal Willacy, Coastal Cameron, Coastal Kenedy, and Northern 
  Hidalgo Counties. 

* TIMING...10 AM CDT to 8 PM CDT.

* WIND...20-foot southerly winds between 25 MPH and 35 MPH.

* HUMIDITY...Between 20 and 45 percent for Zapata, Starr, Jim 
  Hogg, Hidalgo, and Brooks counties, and between 45 and 55 
  percent for Cameron, Willacy, and Kenedy counties.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
  and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds. Detailed decision
tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$
4 follow-up statements
918 
WWUS84 KBRO 220324
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
1024 PM CDT Mon Mar 21 2022

...Elevated to Critical Fire Danger Tuesday...

.A cold front moves through Deep South Texas and the Rio Grande 
Valley Tuesday morning leading to another day of elevated winds 
and very low relative humidity Tuesday afternoon. Temperatures
warm up as dew points lower much more significantly then Monday
assisting relative humidity to plummet to 15 percent or lower. 


TXZ248>257-351-353-221100-
/O.CON.KBRO.FW.W.0007.220322T1500Z-220323T0100Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
1024 PM CDT Mon Mar 21 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
TUESDAY FOR STRONG WINDS, VERY LOW RELATIVE HUMIDITY AND ABUNDANT
CURED FUELS FOR PORTIONS OF DEEP SOUTH TEXAS...

The National Weather Service in Brownsville has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM CDT Tuesday.

* AFFECTED AREA...Zapata, Jim Hogg, Brooks, Inland Kenedy, 
  Starr, Southern Hidalgo, Inland Willacy, Inland Cameron, 
  Coastal Willacy, Coastal Cameron, Coastal Kenedy, and Northern 
  Hidalgo Counties. 

* TIMING...10 AM CDT to 8 PM CDT.

* WIND...20-foot Northwest winds 15 to 20 MPH.

* HUMIDITY...Between 15 to 20 percent for all of Deep South Texas
  except 20 to 30 percent for coastal Cameron, Willacy and Kenedy
  counties. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
and cured fuels. Humidity below 25 percent in most areas will 
trigger fire danger at lower wind speeds. Detailed decision tables
are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$
909 
WWUS84 KBRO 220911
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
411 AM CDT Tue Mar 22 2022

...Elevated to Critical Fire Danger Today...

.A cold front will move through Deep South Texas early this morning
leading to another day of elevated winds and very low relative humidity
this afternoon. Temperatures warm up as dew points lower much more
significantly then Monday assisting relative humidity to plummet to
15 percent or lower.

TXZ248>257-351-353-221815-
/O.CON.KBRO.FW.W.0007.220322T1500Z-220323T0100Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
411 AM CDT Tue Mar 22 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING FOR STRONG WINDS, VERY LOW RELATIVE HUMIDITY AND ABUNDANT
CURED FUELS FOR PORTIONS OF DEEP SOUTH TEXAS...

* AFFECTED AREA...Zapata, Jim Hogg, Brooks, Inland Kenedy, 
  Starr, Southern Hidalgo, Inland Willacy, Inland Cameron, 
  Coastal Willacy, Coastal Cameron, Coastal Kenedy, and Northern 
  Hidalgo Counties. 

* TIMING...10 AM CDT to 8 PM CDT.

* WIND...20-foot Northwest winds 15 to 20 MPH.

* HUMIDITY...Between 15 to 20 percent for all of Deep South 
  Texas except 20 to 30 percent for coastal Cameron, Willacy and 
  Kenedy counties. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
 and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds. Detailed decision
tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$
408 
WWUS84 KBRO 221805
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
105 PM CDT Tue Mar 22 2022

...Elevated to Critical Fire Danger Today...

.A cold front has moved through Deep South Texas early this 
morning and is leading to another day of elevated winds and very 
low relative humidity this afternoon. Temperatures warm up as dew 
points lower much more significantly then Monday assisting 
relative humidity to plummet to 15 percent or lower.

TXZ248>257-351-353-230100-
/O.CON.KBRO.FW.W.0007.000000T0000Z-220323T0100Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
105 PM CDT Tue Mar 22 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS, VERY LOW RELATIVE HUMIDITY AND ABUNDANT
CURED FUELS FOR PORTIONS OF DEEP SOUTH TEXAS...

* AFFECTED AREA...Zapata, Jim Hogg, Brooks, Inland Kenedy, 
  Starr, Southern Hidalgo, Inland Willacy, Inland Cameron, 
  Coastal Willacy, Coastal Cameron, Coastal Kenedy, and Northern 
  Hidalgo Counties. 

* TIMING...10 AM CDT to 8 PM CDT.

* WIND...20-foot Northwest winds 15 to 20 MPH.

* HUMIDITY...Between 15 to 20 percent for all of Deep South 
  Texas except 20 to 30 percent for coastal Cameron, Willacy 
  and Kenedy counties.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
  and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds. Detailed decision
tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$
985 
WWUS84 KBRO 222002
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
302 PM CDT Tue Mar 22 2022

...Elevated to Critical Fire Danger Today...

.A cold front has moved through Deep South Texas early this
morning and is leading to another day of elevated winds and very
low relative humidity this afternoon. Temperatures warm up as dew
points lower much more significantly then Monday assisting
relative humidity to plummet to 15 percent or lower. Very low
humidity is forecast tomorrow with it in the teens for much of the
region. However, 20-foot winds are forecast to be less than 15
mph. 

TXZ248>257-351-353-230400-
/O.NEW.KBRO.FW.A.0006.220323T1500Z-220324T0100Z/
/O.CON.KBRO.FW.W.0007.000000T0000Z-220323T0100Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
302 PM CDT Tue Mar 22 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS, VERY LOW RELATIVE HUMIDITY AND ABUNDANT
CURED FUELS FOR PORTIONS OF DEEP SOUTH TEXAS...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR VERY LOW RELATIVE HUMIDITY AND ABUNDANT 
CURED FUELS FOR PORTIONS OF DEEP SOUTH TEXAS...

The National Weather Service in Brownsville has issued a Fire
Weather Watch, which is in effect from Wednesday morning through
Wednesday evening. 

* AFFECTED AREA...Zapata, Jim Hogg, Brooks, Inland Kenedy, 
  Starr, Southern Hidalgo, Inland Willacy, Inland Cameron, 
  Coastal Willacy, Coastal Cameron, Coastal Kenedy, and Northern 
  Hidalgo Counties. 

* TIMING...10 AM CDT to 8 PM CDT.

* WIND...20-foot Northwest winds 15 to 20 MPH.

* HUMIDITY...Between 15 to 20 percent for all of Deep South 
  Texas except 20 to 30 percent for coastal Cameron, Willacy 
  and Kenedy counties.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means critical fire weather conditions are
occurring now...or will shortly. In general...these conditions
include sustained 20 foot winds of 25 MPH or greater...humidity
ranging from below 25 percent in Zapata County to below
45 percent along the coast...each lasting for 2 hours or longer...
   and cured fuels. Humidity below 25 percent in most areas will
trigger fire danger at lower wind speeds. Detailed decision
tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

A fire weather watch means that critical fire weather conditions
are forecast to occur. In general...these conditions include
sustained 20 foot winds of 25 MPH or greater...humidity ranging
from below 25 percent in Zapata County to below 45 percent along
the coast...each lasting for 2 hours or more...and cured fuels.
Humidity below 25 percent in most areas will trigger fire danger
at lower wind speeds. Detailed decision tables are found at
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. Listen for later
forecasts and possible Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 21, 2:57 PM CDT, 2 minutes earlier.

Area forecast discussion, Mar 21, 2:57 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
257 PM CDT Mon Mar 21 2022

.SHORT TERM (Now through Tuesday Night): Lots to talk about in the
short-term forecast, so let's hop to it!

Wind: The biggest concern in the immediate forecast (next 3 to 5
hours) is the wind. Wind gusts are expected to remain between 45 to
60 mph for the eastern third of the County Warning Area (CWA) where
a High Wind Warning remains in effect until 7 PM CDT. There have
already been observed gusts of 66 mph at the ASOS station in
Harlingen and 60 mph at the Brownsville ASOS. These winds are due to
a strong 50-55 knot low level jet (LLJ) observed on the 18Z sounding
at 850mb. This LLJ is slowly nudging east through Deep South Texas
and the Rio Grande Valley, so winds will subside from west to east
across the CWA this afternoon. Meanwhile, at the surface, a 1000 mb
low over Lubbock, TX continues to strengthen as it heads east,
which, in turn, is strengthening the pressure gradient over the CWA.
The very gusty winds should diminish for all of the CWA by sunset as
the LLJ heads east. However, elevated winds will remain in place due
to the tight pressure gradient, so the wind won't fully go away
tonight; it just won't be as gusty.

Fire weather potential remains high this afternoon due to the very
gusty winds and again Tuesday due to elevated winds and very low
relative humidity. More on that in the Fire Weather Section below.

Thunderstorms: The Storm Prediction Center (SPC) has placed parts of
the Northern Ranchlands (Zapata, Jim Hogg, Brooks and Kenedy
Counties) under a Marginal Risk for Severe weather. Any storms that
develop later tonight will be capable of producing large hail. A dry
line is expected to push east this afternoon and stall in western
Brooks and Starr County. It will then retreat westward tonight and
be the focal point for the potential for strong to severe storms
*IF* they can develop. While storm chances are small, hi-res models,
especially the HRRR, continue to initiate storms in parts of Zapata
and Jim Hogg Counties between 10 PM and 1 AM CDT tonight before
racing them to the east-northeast. As such, have kept the best PoPs
across the Northern Ranchlands with much of the populated RGV
remaining dry. As mentioned above, the biggest concern with any
storms that develop tonight is large hail. This is due to steep
lapse rates, MUCAPE values over 1500 J/kg and effective bulk shear
over 40 knots. Elsewhere, thunderstorm development is not
anticipated due to a very strong CAP in place and not much forcing
to be able to break through it.

Tuesday: A cold front will be moving through Deep South Texas and
the Rio Grande Valley early Tuesday morning. Temperatures are not
expected to drop immediately behind it with daytime highs still
climbing into the middle to upper 80s around the region. Lower
humidity and breezy to gusty (not as gusty as today!) north to
northwest winds await Tuesday afternoon with overnight lows dipping
into the 40s in the Northern Ranchlands and lower to middle 50s for
the Rio Grande Valley.

.LONG TERM (Wednesday through Monday): Very dry southwesterly flow
aloft is expected across Deep South Texas into Thursday as a 500mb
trough gradually works east, with high pressure building through
the weekend. RH values in the teens and single digits are expected
each afternoon through Friday, with western counties continuing
the trend into Saturday. Low pressure deepens across the Plains
late this weekend into next week, increasing southerly winds
across Deep South Texas Saturday through Monday. This all keeps
fire weather as the main inland hazard and concern through the
long term.

Temperatures start below normal on Wednesday in the 70s, with lows
into Thursday quite chilly for late March, into the 40s.
Everything gains a couple of degrees each day inland through the
remainder of the forecast period, with near normal temperatures
along the lower Texas coast. All in all, it should be a very
comfortable end of the week and start to the weekend, with low
humidity, a breezy start to next week.

&&

.MARINE (Now through Tuesday Night): Gale conditions have been
observed at some of the TCOON sites on the Laguna Madre while Buoy
42020 has not met Gale criteria quite yet. However, as the storm
system heads east, winds are expected to pick up for all of the
Lower Texas Coastal waters the rest of this afternoon and into the
early evening. This may led to an extension of the Gale Warning as a
result. Small Craft Advisories (SCA) will replace the Gale warning
later tonight/Tuesday morning due to elevated north winds and seas
behind the cold front. SCA conditions are expected much of the day
Tuesday for Gulf Waters due to elevated seas. A couple of showers
and thunderstorms are also possible tonight through early Tuesday
morning as the cold front clears the region.

Wednesday through Monday: Marine conditions begin to improve on
Wednesday with breezy northerly winds early becoming much lighter
and onshore during the afternoon. Borderline SCA to SCEC
conditions are expected, with more favorable marine conditions
Thursday through Saturday. Low pressure across the Plains tightens
the pressure gradient along the lower Texas coast Sunday into
Monday, increasing southerly winds and elevating seas. SCEC to SCA
conditions are expected Sunday into Monday.

&&

.FIRE WEATHER...Critical Fire Weather conditions remain in place this
afternoon due to 20-foot wind speeds well over 25 MPH, abundant
cured fuels, and very warm temperatures. Another Critical Fire
Weather Day is forecast Tuesday with conditions forecast to be
very favorable for rapid wildfire growth and erratic spread. This
is because of 20-foot winds over 20 mph and relative humidity
values less than 20% for all of Deep South Texas and the Rio
Grande Valley. As a result, another Red Flag Warning has been
issued for Tuesday afternoon.

Relative humidity values drop into the teens along and west of
I69E/US77 Wednesday through Friday, with single digit humidity
values possible across Zapata, Jim Hogg, and Starr counties
Thursday and Friday. Humidity values remain below 30 percent along
the same corridor Saturday, with teens across the west, and below
40 percent Sunday into Monday, with below 30 percent across the
west. Fortunately, 20 foot wind speeds remain light and below RFW
criteria through Friday. Unfortunately, low pressure across the
Plains over the weekend and into next week increases southerly
winds Saturday through Monday, once again likely bringing fire
weather products to the table, especially Sunday and Monday.

Given the very dry outlook, worsening drought conditions, heavy
loaded dry to critically dry fuels, recent boost in wildfire
activity, and whatever the next 36 hours has in store, fire
weather safety will continue to be the best messaging into next
week.

Burning of any kind should be avoided and strongly discouraged.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  66  86  55  71 /  10  10   0   0
BROWNSVILLE          69  89  56  75 /  10   0   0   0
HARLINGEN            66  89  53  75 /  20   0   0   0
MCALLEN              65  89  53  78 /  10   0   0   0
RIO GRANDE CITY      61  88  50  78 /  20   0   0   0
SOUTH PADRE ISLAND   67  75  58  65 /  20  10   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Tuesday morning for TXZ256-257-351.

     Red Flag Warning until 8 PM CDT this evening for TXZ248>257-351-
     353.

     Red Flag Warning from 10 AM to 8 PM CDT Tuesday for TXZ248>257-
     351-353.

     High Surf Advisory until 7 AM CDT Tuesday for TXZ256-257-351.

     Wind Advisory until 7 PM CDT this evening for TXZ250-256-257-351-
     353.

     High Wind Warning until 7 PM CDT this evening for TXZ251-253>255.

GM...Gale Warning until 7 PM CDT this evening for GMZ130-132-135-150-
     155-170-175.

&&

This product is also available on the web at:
https://weather.gov/rgv

58-Reese...Short Term/Aviation
56-Hallman...Long Term
60-Speece...IDSS
Hazardous weather outlook, Mar 21, 4:40 AM CDT, 10 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
440 AM CDT Mon Mar 21 2022

TXZ248>257-351-353-220945-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
440 AM CDT Mon Mar 21 2022

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a High Risk of rip currents at the beaches of South Padre
Island and at Boca Chica Beach.

A High Surf Advisory is in effect through tonight at the local
beaches.

A Wind Advisory is in effect for Cameron, Willacy, Kenedy, Hidalgo
and Brooks counties from 10 AM through 7 PM.

A Red Flag Warning is in effect for all of deep south Texas from
10 AM through 8 PM for critical fire weather conditions.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

An elevated risk of rip currents is possible at the local beaches
Tuesday through Thursday.

Elevated to critical fire weather conditions will be possible
across most of deep south Texas on Tuesday. A Fire Weather Watch
will likely be needed for most of deep south Texas on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-220945-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
440 AM CDT Mon Mar 21 2022

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small Craft Advisory is in effect until 11 AM for the Laguna Madre
and the Gulf waters.

A Gale Warning is in effect for all of the lower Texas coastal
waters including the Laguna Madre from 11 AM through 7 PM.

Additional Small Craft Advisories will likely be needed for the
Laguna Madre tonight.

Additional Small Craft Advisories will likely be needed for the
offshore waters of the lower Texas coast tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Small Craft Advisories will likely be needed for the offshore
waters of the lower Texas coast Tuesday and Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 2:35 AM CDTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more17 hr
Mar 21, 3:01 AM CDTRip Current StatementBROKenedy40 hr
Mar 21, 3:01 AM CDTHigh Surf AdvisoryBROKenedy40 hr
Mar 21, 12:06 PM CDTHigh Wind WarningBROCameron, Hidalgo, Kenedy, Willacy7 hr

Nearby

Red Flag Warnings in Texas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.